Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 11, NWS Miami, FL

January 13, 2010Broward County, Miami-Dade County, Florida

NWS Miami, FL issued this red flag warning at Jan 13, 2010, 2:39 PM EST for Broward County, Miami-Dade County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 13, 2010, 2:39 PM EST (19:39 UTC)
Expired
Jan 13, 2010, 6:00 PM EST
In force
3 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL

The radar

The Miami radar (KAMX), 31 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.7 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2010-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2010-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1789 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
-86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

910 
WWUS82 KMFL 131939
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
239 PM EST WED JAN 13 2010

...RED FLAG WARNING IN EFFECT UNTIL 6 PM FOR METRO SECTIONS OF
MIAMI-DADE AND BROWARD COUNTIES, AND ALSO INTERIOR SECTIONS OF
MIAMI-DADE COUNTY FOR 35 PERCENT OR LESS RELATIVE HUMIDITY FOR 4
HOURS OR MORE...



FLZ072>074-172-173-132300-
/O.NEW.KMFL.FW.W.0011.100113T1939Z-100113T2300Z/
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL BROWARD-
COASTAL MIAMI DADE-
239 PM EST WED JAN 13 2010

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NORTHWEST FLOW CONTINUES TO SUPPLY A DRY AIRMASS TO SOUTHEAST
FLORIDA AND DEW POINTS HAVE FALLEN INTO THE UPPER 20S TO THE LOW
30S WHILE TEMPERATURES HAVE RISEN INTO THE MID 60S. THIS HAS BEEN
OCCURRING ACROSS INLAND SECTIONS OF MIAMI-DADE COUNTY AND ACROSS
METRO SECTIONS OF MIAMI-DADE AND BROWARD COUNTIES FOR THE PAST
COUPLE OF HOURS AND WILL CONTINUE UNTIL 5 OR 6 PM. NORTHEAST WINDS WILL
BEGIN TO PUSH MOISTURE INLAND ALONG THE COAST OVER THE NEXT HOUR
OR TWO, BUT THE CRITERIA OF DURATION OF 4 HOURS OF SUB 35 PERCENT
RH WILL LIKELY ALREADY BE MET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
339 
WWUS82 KMFL 132302
RFWMFL

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
602 PM EST WED JAN 13 2010

...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING...

FLZ072>074-172-173-140015-
/O.EXP.KMFL.FW.W.0011.000000T0000Z-100113T2300Z/
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL BROWARD-
COASTAL MIAMI DADE-
602 PM EST WED JAN 13 2010

...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING.

LOCAL OBSERVATIONS CONFIRM THAT RELATIVE HUMIDITY VALUES HAVE
INDEED RISEN ABOVE 35 PERCENT ACROSS THE RED FLAG WARNING AREA.
THUS...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE
AT 6 PM EST.

$$

70/DD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Jan 13, 2:27 PM EST, 12 minutes earlier.

Area forecast discussion, Jan 13, 2:27 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
227 PM EST WED JAN 13 2010

...WARMING TREND FINALLY HERE...

.SHORT TERM...TONIGHT THROUGH FRIDAY...A WARMING TREND IS FINALLY ON
ITS WAY WITH WEDNESDAY AFTERNOON TEMPS REACHING THE MID 60S OVER SE
AREAS...ALTHOUGH NOT QUITE 60S ACROSS INTERIOR AND WEST. TEMPS
SHOULD CONTINUE TO GRADUALLY INCREASE THROUGH THIS PERIOD AS A
SURFACE HIGH OVER SOUTHERN U.S. MOVES OVER THE WESTERN ATLANTIC AND
THE LOW LVL WIND FLOW SHIFTS TO NE AND THEN EAST. A WEAK UPPER LVL
RIDGE WILL ALSO MOVE EASTWARD OVER THE PENINSULA DURING THIS PERIOD
AND THIS WILL ALSO AID IN RAISING TEMPERATURES DUE, IN PART, TO
INCREASED M/U LVL SUBSIDENCE. ALTHOUGH MOISTURE IS EXPECTED TO
GRADUALLY INCREASE OVER THE LOCAL AREA, LITTLE OR NO PRECIP SHOULD
BE EXPECTED AT LEAST THROUGH THURSDAY. IS NOT UNTIL FRIDAY THAT WE
COULD SEE A SIGNIFICANT INCREASE IN THE CHANCES FOR RAIN AS THE
SURFACE RIDGE MOVES FURTHER EAST AND THE LOW LVL FLOW TURN MORE SE
ADVECTING PATCHES OF MOISTURE/SHOWERS BACK OVER S. FLORIDA. WITH
THIS IN MIND...WL KEEP POPS IN THE SLIGHT CHANCE CAT AND WL INDICATE
A CHANCE LATE FRIDAY AND FRIDAY EVENING.

&&

.LONG TERM...SATURDAY THROUGH MONDAY...FORECAST PROBLEM FOR THIS
PERIOD IS, NO ONLY THE TIMING OF THE NEXT FRONT, BUT ALSO THE KIND
OF WEATHER CONDITIONS ASSOCIATED WITH IT. BOTH, 13/12Z GFS RUN AND
ECMWF (13/00Z RUN), HAVE A FAIRLY CLOSE INITIALIZATION OF THE
SYSTEM EXPECTED TO DEVELOP OVER THE GULF OF MEX JUST OFF THE TEXAS
COAST. HOWEVER, THEY SOON BEGIN TO DIVERGE IN SPEED AND POSITION
OF THE LOW AND ASSOCIATED FRONT. GFS HAS BEEN FOR THE PAST FEW RUNS
THE FASTEST AND THE ONE WITH THE SOUTHERNMOST POSITION, BUT THE LAST RUN
SHOWS A TREND TO GO CLOSER TO ECMWF. ON THE OTHER HAND...BELIEVE
ECMWF COULD BE TOO SLOW IN BRINGING THE FRONT ACROSS THE LOCAL AREA
WITH MOST ACTIVE WEATHER AND ACTUAL FROPA ABOUT 24 HRS LATER THAN
GFS. AT THIS TIME WL COMPROMISE AND BRING BOTH, FRONT AND ASSOCIATED
WEATHER, SOMETIME IN BETWEEN THE TWO MODELS, I.E. VERY LATE SATURDAY
OR EARLY SUNDAY MORNING...HOWEVER IF FUTURE RUNS OF THE GFS CONTINUE
WITH THIS TREND, MOST WX CONDITIONS ASSOCIATED WITH THIS FRONT COULD
BE EXPERIENCED SUNDAY NIGHT/EARLY MONDAY.

LIKEWISE...LATEST GFS RUNS HAVE BEEN SHIFTING MOST ENERGY/BETTER
DYNAMICS ASSOCIATED WITH THIS SYSTEM NORTHWARD..CLOSER TO ECMWF
SOLUTION. ALTHOUGH THUNDERSTORMS CAN STILL BE EXPECTED WITH THIS
SYSTEM...IT NOW SEEMS A SLIGHT CHANCE AT BEST WITH HIGHEST
PROBABILITY OVER THE LAKE OKEECHOBEE REGION. SHOWER ACTIVITY,
HOWEVER, IS STILL EXPECTED TO BE HIGH AND THAT IS THE REASON TO KEEP
LIKELY POPS ACROSS SOUTH FLORIDA ESPECIALLY SATURDAY NIGHT. A DRYING
TREND SHOULD BEGIN MONDAY.

.MARINE...PLEASANT MARINE CONDITIONS SHOULD PREVAIL OVER ALL WATERS
THROUGH FRIDAY. HOWEVER...WINDS SHOULD INCREASE FROM THE SOUTHEAST
SATURDAY AS THE SFC LOW/FRONT CONTINUE TO DEVELOP OVER THE GULF OF
MEXICO WITH MARINE CONDITIONS TURNING HAZARDOUS WITH SMALL
CRAFT ADVISORY CONDITIONS LIKELY OVER MOST WATERS. MONDAY THE WINDS SHOULD
TURN NORTHWEST AND DECREASE IN SPEED...HOWEVER HAZARDOUS SEAS MAY
STILL CONTINUE IN THE GULF STREAM UNDER THOSE CONDITIONS.

&&

.FIRE WEATHER...PROLONGED NW FLOW AND LOWER DEW POINT VALUES CAUSED RH
VALUES TO PLUNGE OVER THE ERN METRO AREAS WEDNESDAY
AFTERNOON...HOWEVER DURATION WAS EXPECTED NOT TO EXCEED THREE HOURS
AS THE SFC FLOW SHOULD TURN MORE NE AND BRING MOISTURE FROM THE
ATLANTIC OCEAN. AS THE WINDS SHIFT TO EAST AND THEN SE BY
FRIDAY...MORE MOISTURE IS EXPECTED TO BE ADVECTED OVER THE LOCAL
AREA AND THUS HIGHER RH VALUES. THEREFORE...NO PROBLEM IS EXPECTED
THROUGH THE REST OF THE FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  47  72  58  76 / 0 10 20 20
FORT LAUDERDALE  52  73  63  76 / 0 10 10 20
MIAMI            50  74  63  77 / 0 20 10 20
NAPLES           43  73  54  79 / 0 10 10 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM/LONG TERM/MARINE/FIRE...47/RGH
AVIATION...04/AT
Hazardous weather outlook, Jan 13, 8:30 AM EST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
830 AM EST WED JAN 13 2010

FLZ063-066>075-168-172>174-140945-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
830 AM EST WED JAN 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES: ANOTHER CHILLY NIGHT IS EXPECTED ACROSS INTERIOR
LOCATIONS AROUND THE LAKE REGION WITH LOW TEMPERATURE FALLING INTO
THE UPPER 30S TO AROUND 40 BY SUNRISE ON THURSDAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS COULD RETURN TO SOUTH FLORIDA THIS WEEKEND AS A LOW
PRESSURE SYSTEM DEVELOPS IN THE THE GULF OF MEXICO AND MOVES
NORTHEAST INTO THE SOUTHEAST UNITED STATES.

THERE WILL ALSO BE AN INCREASE IN RIP CURRENTS ALONG THE EAST
COAST BEACHES OF SOUTH FLORIDA LATE THIS WEEK INTO EARLY NEXT
WEEKEND, AS WINDS BECOME SOUTHEAST AND INCREASE IN STRENGTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 12:33 AM ESTFrost AdvisoryMFLCollier7 hr
Jan 13, 12:33 AM ESTFreeze WarningMFLGlades, Hendry7 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.